Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 6, 2021, 3:39 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 6, 2021, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 154 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WWUS82 KRAH 061939
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
339 PM EDT Sun Jun 6 2021
NCZ073-074-083-084-062030-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
339 PM EDT Sun Jun 6 2021
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ANSON...MONTGOMERY...NORTHWESTERN RICHMOND AND STANLY
COUNTIES UNTIL 430 PM EDT...
At 336 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms in southwestern Stanly, Northern Anson and
Richmond Counties, moving northeast at 10 mph. Up to half an inch
has fallen so far in areas of southwestern Stanly county and
Northern Anson county. Minor flooding is possible in low lying and
poor drainage areas.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and frequent cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Ansonville, Plyler, Locust,
Norwood, Badin and Oakboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3550 8030 3551 7977 3531 7971 3528 7971
3525 7970 3524 7967 3519 7966 3516 7961
3514 8000 3502 8030 3519 8028 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3517 8047 3520 8050
TIME...MOT...LOC 1936Z 237DEG 11KT 3525 8034
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:32 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 6, 2:32 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 232 PM EDT Sun Jun 6 2021 .SYNOPSIS... An upper level ridge will build over the region through early next week as a surface high pressure over Bermuda extends westward over the Carolinas. && .NEAR TERM /TODAY AND TONIGHT/... As of 230 PM Sunday... A northward racing outflow boundary moving will be the primary focus for showers and thunderstorms and sub-VFR conditions over the next several hours, with some pop-up showers possible out ahead of this feature. Loss of boundary layer heating will result in a sharp drop- off in convection around sunset. Previous discussion..Moist southerly return flow on the western fringes of Bermuda high pressure will support a summer-like pattern for central NC starting today. PWATS increased significantly overnight and this trend will continue through the afternoon and evening, increasing to 1.8-2.0", which is nearing 2 S.D. above normal. Because of this very moist air(dewpoints in the lower to mid 70s), MLCAPE values across the southeastern portions of the forecast are already around 1000-1500 J/Kg. Largely driven by heating and the onshore flow, scattered rain chances are expected to spread south to north, The subtropical ridging centered over the SE US should limit convective rain chances somewhat. As such, have kept PoPs in chance ranges, highest across southern and western portions of the forecast area. Rain chances should largely drop off after sunset, but cannot rule out a stray given the moist airmass in place. Widespread mid and upper level cloud cover should limit widespread fog development but expect stratus once again Monday morning, especially across the southern counties. Given no significant thermal advection, temps will be comparable to today. Highs in the upper 80s to near 90. Lows upper 60s to lower 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 258 AM Sunday... Expect generally overcast skies to start with some breaks in the afternoon. A Piedmont trough (weak) may be enough to focus scattered showers and thunderstorms, mainly during the afternoon and early evening. Highs Monday will be a bit lower due to the extensive cloudiness. If enough breaks occur in the afternoon - expect highs to still reach the mid to upper 80s. Lows Monday night will be in the upper 60s to lower 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 315 AM Sunday... The combination of mid/upper level ridging extending into the area from the south and east and a lee side surface trough with PW's around 2 inches will lead to typical summertime mainly diurnal isolated to scattered showers and thunderstorms for early to mid next week. High temps are expected to be in the mid to upper 80s/lower 90s. Low temps are expected to be in the upper 60s to lower 70s. The pattern begins to breakdown some by late week into the weekend as the mid/upper ridge is suppressed some to the south as a series of mid/upper level s/w disturbances move across the northeast U.S. and Mid-Atlantic regions. This should lead to increase coverage of showers and storms by late week into the weekend. High temps will generally range from the lower 80s north to around 90 south by Friday and Saturday. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 210 PM Sunday... A northward racing outflow boundary moving will be the primary focus for showers and thunderstorms and sub-VFR conditions over the next several hours, with some pop-up showers possible out ahead of this feature. Otherwise, outside of any convection, expect VFR conditions through the early overnight hours. Then between 06 to 12z Monday, expect IFR to MVFR conditions in stratus and fog. Given that the airmass has saturated considerably over the past 12 to 24 hours, there will be a much higher chance that all TAF sites will be impacted by sub-VFR conditions in stratus and patchy fog. Expect the stratus to lift to VFR during the mid to late morning on Monday with another round of scattered showers and thunderstorms by early afternoon. Outlook: A moist and unstable airmass will support scattered, mostly diurnal showers and thunderstorms through late week. Sub-VFR restrictions in fog or stratus will also be possible each morning, especially near TAF sites that see rain. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/PWB NEAR TERM...CBL SHORT TERM...Badgett LONG TERM...BSD AVIATION...CBL
Hazardous weather outlook, Jun 6, 4:53 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 453 AM EDT Sun Jun 6 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 453 AM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 6, 3:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
307 PM EDT Sun Jun 6 2021
NCZ083>085-062000-
Scotland NC-Anson NC-Richmond NC-
307 PM EDT Sun Jun 6 2021
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SCOTLAND...ANSON AND RICHMOND COUNTIES UNTIL 400 PM
EDT...
At 304 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Wadesboro, moving northeast at 10 mph.
Over half an inch has fallen so far in areas of SW Anson county.
Minor flooding is possible in low lying and poor drainage areas.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and frequent cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton, Ellerbe,
Dobbins Heights, Lilesville and Morven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3502 8030 3507 8022 3515 7999 3516 7962
3511 7957 3507 7958 3506 7952 3477 7962
3480 7968 3482 8032
TIME...MOT...LOC 1904Z 246DEG 9KT 3496 8018
CASpecial weather statement, Jun 6, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
339 PM EDT Sun Jun 6 2021
NCZ073-074-083-084-062030-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
339 PM EDT Sun Jun 6 2021
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ANSON...MONTGOMERY...NORTHWESTERN RICHMOND AND STANLY
COUNTIES UNTIL 430 PM EDT...
At 336 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms in southwestern Stanly, Northern Anson and
Richmond Counties, moving northeast at 10 mph. Up to half an inch
has fallen so far in areas of southwestern Stanly county and
Northern Anson county. Minor flooding is possible in low lying and
poor drainage areas.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and frequent cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Ansonville, Plyler, Locust,
Norwood, Badin and Oakboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3550 8030 3551 7977 3531 7971 3528 7971
3525 7970 3524 7967 3519 7966 3516 7961
3514 8000 3502 8030 3519 8028 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3517 8047 3520 8050
TIME...MOT...LOC 1936Z 237DEG 11KT 3525 8034
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:07 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 53 min |
| Jun 6, 4:30 PM EDT | Special Weather Statement | RAH | Moore | 30 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.